Jump to content

Photo

Reduce Dosage After Clear?

retinoids

3 replies to this topic

#1 -lxl-

-lxl-

    Veteran Member

  • Veteran Members
  • Posts & Likes
    Posts: 1,136
    Likes: 0
About Me
  • Joined: 17-March 07

Posted 27 November 2012 - 12:41 AM

I have read from a few sources that when Differin or Retin-A has cleared up the acne, it can be used less frequently or bumped down a dose to keep the skin clear. Are there any evidence, or maybe even anecdote to support this?
In some sense, it makes sense, since topical tretinoin works by thinning the outer layer skin and preventing new pimples from even forming properly, so once the skin is adjusted and established to the point where there is no breakout, maybe lower dosage or less frequent dosage can 'maintain' the state of the skin? or does the body start to return to normal that quickly to return back to normal again?

#2 RoseLilium

RoseLilium

    Junior Member

  • Members
  • Posts & Likes
    Posts: 62
    Likes: 5
About Me
  • Joined: 07-June 12

Achievements

     

Posted 30 November 2012 - 09:38 AM

I've been using it coming to 8 months already and now I use it alternate nights. Next week onwards, I'll use it 3 times a week. I'm not completely clear yet. I'm afraid that completely stopping tretinoin will cause my skin to go back to square one. I'm going to use it 3 times a week for as long as I can. Hope that this will "maintain" my skin.

Edited by RoseLilium, 30 November 2012 - 09:40 AM.

AM
1.Cleanse
2. C essence serum
3. Recovery complex moisturiser
4. Clindagel


PM
1. Cleanse
2. C essence serum
3. Recovery complex moisturiser
4. Rozex cream on Mon, Tue, Thurs, Fri / Retacnyl on Wed, Sat Sun
5. Clindagel

#3 Ind1g0

Ind1g0

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 451
    Gallery Images: 8
    Blog Entries: 2
    Likes: 42
About Me
  • Joined: 08-January 09

Achievements

     

Posted 30 November 2012 - 10:56 AM

Yes, definitely reduce as much irritation to your skin as possible, done mostly by the chemicals. Try to wean yourself off of them, but go slowly! And make sure you're also working on the root of the problem, the cause of your acne (whether it be balancing hormones, helping digestion, eliminating allergies, cleaning up your diet, etc.) That way even if your topical is not full strength, your acne won't come back with a vengeance like mine did Posted Image (I was on BP for like three years, I weaned myself off, and when I was completely off my acne came back within 2 months because I hadn't adressed the real inner cause).

Edited by Ind1g0, 30 November 2012 - 10:58 AM.


#4 Brownilocks

Brownilocks

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 164
    Gallery Images: 5
    Likes: 15
About Me
  • Gender:Female
  • Joined: 12-April 08

Achievements

     

Posted 05 December 2012 - 10:11 PM

I was never able to wean myself down when I was on it. I was on tazorac for 5 1/2 years. Maybe its just me, but to get the meds to work I had to just use them as directed continually. From what I understand from my derm, they don't make acne go away really, they just help slough off skin better so your skin cells aren't as "sticky" and likely to result in a clogged pore, so if you use them less I would image that process slows down and new acne will eventually result. I'm not sure if this is true for everyone, I had mod to severe acne at the time. I would see or phone my derm and double check just to be sure first, if it were me. No reason to reverse a good thing and have to start all over again if it could be avoided. Hope it works out well for you!!




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users